Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A homotopy invariance theorem in coarse cohomology and $ K$-theory


Authors: Nigel Higson and John Roe
Journal: Trans. Amer. Math. Soc. 345 (1994), 347-365
MSC: Primary 19K56; Secondary 46L80, 55N99, 58G12
DOI: https://doi.org/10.1090/S0002-9947-1994-1243611-8
MathSciNet review: 1243611
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a notion of homotopy which is appropriate to the coarse geometry and topology studied by the second author in [7]. We prove the homotopy invariance of coarse cohomology, and of the K-theory of the $ {C^\ast}$-algebra associated to a coarse structure on a space. We apply our homotopy invariance results to show that if M is a Hadamard manifold then the inverse of the exponential map at any point 0 induces an isomorphism between the K-theory groups of the $ {C^\ast}$-algebras associated to M and its tangent space at 0 (see Theorem 7.9). This result is consistent with a coarse version of the Baum-Connes conjecture.


References [Enhancements On Off] (What's this?)

  • [1] J. Cheeger and D. Ebin, Comparison theorems in Riemannian geometry, North-Holland, Amsterdam, 1975. MR 0458335 (56:16538)
  • [2] A. Connes, Non-commutative differential geometry, Publ. Math. IHES 62 (1985), 41-144.
  • [3] N. Higson, J. Roe and G. Yu, A coarse Mayer-Vietoris principle, Math. Proc. Cambridge Philos. Soc. 114 (1993), 85-97. MR 1219916 (95c:19006)
  • [4] N. Higson and J. Roe, The coarse Baum-Connes conjecture.
  • [5] G. Kasparov, Topological invariants of elliptic operators, I: K-homology, Math. USSR Izv. 9 (1975), 751-792. MR 0488027 (58:7603)
  • [6] G.K. Pedersen, $ {C^\ast}$-algebras and their automorphism groups, Academic Press, London and New York, 1979. MR 548006 (81e:46037)
  • [7] J. Roe, Coarse cohomology and index theory on complete Riemannian manifolds, Mem. Amer. Math. Soc. 497 (1993). MR 1147350 (94a:58193)
  • [8] J. Roe, Hyperbolic metric spaces and the exotic chomology Novikov conjecture, K-Theory 4 (1991), 501-512. MR 1123175 (93e:58180a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 19K56, 46L80, 55N99, 58G12

Retrieve articles in all journals with MSC: 19K56, 46L80, 55N99, 58G12


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1243611-8
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society